Skip to Content

Drug Interactions between ephedrine / phenobarbital / potassium iodide / theophylline and Nytol QuickCaps

This report displays the potential drug interactions for the following 2 drugs:

  • ephedrine/phenobarbital/potassium iodide/theophylline
  • Nytol QuickCaps (diphenhydramine)

Edit list (add/remove drugs)

Interactions between your drugs

Moderate

diphenhydrAMINE PHENobarbital

Applies to: Nytol QuickCaps (diphenhydramine) and ephedrine / phenobarbital / potassium iodide / theophylline

Using diphenhydrAMINE together with PHENobarbital may increase side effects such as dizziness, drowsiness, confusion, and difficulty concentrating. Some people, especially the elderly, may also experience impairment in thinking, judgment, and motor coordination. You should avoid or limit the use of alcohol while being treated with these medications. Also avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medications affect you. Talk to your doctor if you have any questions or concerns. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.

Switch to professional interaction data

Drug and food interactions

Moderate

theophylline food

Applies to: ephedrine / phenobarbital / potassium iodide / theophylline

Both smoking and excessive caffeine consumption can alter the blood levels of theophylline, which may affect the dosing. Tobacco and marijuana smoke (including secondhand exposure) generally reduces, while caffeine increases, blood levels. In addition, caffeine is a stimulant and may add to the side effects of theophylline such as headache, insomnia, and increases in blood pressure and heart rate. It is best to avoid smoking and to limit caffeine consumption during theophylline therapy. Talk to a healthcare professional if you have any questions or concerns. If you start smoking or undergo smoking cessation, your doctor may need to monitor your blood levels more closely to determine if you need a dose adjustment of theophylline. You should stop taking theophylline and seek medical attention if you experience potential signs and symptoms of excessive drug levels such as nausea, vomiting, persistent headache, insomnia, and rapid heartbeat. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.

When theophylline is given with enteral (tube) feedings, blood levels may be decreased due to interference with its absorption. This may reduce the effectiveness of the medication. To minimize potential for interaction, you may interrupt the feeding for one hour before and one hour after the theophylline dose. You may need more frequent blood tests to monitor theophylline levels.

Switch to professional interaction data

Therapeutic duplication warnings

No warnings were found for your selected drugs.

Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.

Drug Interaction Classification

These classifications are only a guideline. The relevance of a particular drug interaction to a specific individual is difficult to determine. Always consult your healthcare provider before starting or stopping any medication.
Major Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.
Moderate Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.
Minor Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.
Unknown No interaction information available.

Further information

Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.

Hide